Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Copper coil fitted, bleeding, cramps, nausea, dizziness, headaches, tiredness, lower back pain. Taken Diclofenac and paracetamol

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hello I had a copper coil fitted two months ago since then I have had six weeks of bleeding with a break in between , I understand this is meant to happen it has also caused me to have severe cramps I know this is also a common effect of the coil to but what is baffling me is for the past week I have been feeling nauseous dizzy headaches an tiredness also this week I have had pains unbearable lower abdominal cramping with lower back pain as if I'm due a period but have experienced no bleeding just pink staining when I wipe and an in controllable urge to pee constantly and pain up inside my vagina is this likely to be side effect of the coil I just wondering as sometimes this pain also does not subside with diclofenac and paracetamol
Also earlier today I had a pain in my left shoulder but comes and goes very faint now
Posted Sun, 10 Jun 2012 in Birth Control
Answered by Dr. Sree Gouri SR 2 hours later
thanks for the query.
as you told irregular, heavy menstrual cycles and cramping pain abdomen are common side effects of copper IUD.
But nausea, vomitings are also side effects of it and elevated copper level causes headache which can be noticed in some women.

though pain abdomen is common with it, the unbearable pain indicates some underlying pathology. The possibilities are,
- presence of pelvic inflammatory disease:
this can occur while on IUD as it will not protect against infections.

-as you had previous miscarriages any D&c s at that time might have led to PID which got flared up now.

-sometimes irritation of copper T can cause frequency of micturition.

anyhow as your are having severe pain, and other features you have to once visit your gynecologist,
get examined for presence of any PID,
discuss about the severity of symptoms,
if she suggests better go for removal and opt some other contraceptive method.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please do not forget to accept it.
take care.
Above answer was peer-reviewed by
Follow-up: Copper coil fitted, bleeding, cramps, nausea, dizziness, headaches, tiredness, lower back pain. Taken Diclofenac and paracetamol 8 minutes later
Thanks so much for the reply, I would go for other treatment options but they don't agree with me hormonally I get very depressed and agitated with hormonal contraceptives I was also advised not to take hormonal contraceptives due to the removal of my gall bladder last year that is why I opted for the copper coil, ok that explains a lot what would happen if I was found to have pelvic inflammatory disease what are the symptoms and treatments for this, i feel like my whole body is out of sink I have had to go pee about five times in the last hour and half I feel bloated and on pain down there and sometimes I get a sharp shooting pain up insider vagina and I can't move
Answered by Dr. Sree Gouri SR 18 hours later
all your symptoms are pointing towards copper T disagree.
there are some other methods of contraception other than copper T and hormonal methods like,
- barrier methods: condoms, diaphragms, caps
-natural methods like : rhythm method, withdrawal method etc.
I told pelvic inflammatory disease as one possibility.
By local examination, vaginal swab culture and ultrasound it can be mostly diagnosed. And depending on the result antibiotic treatment can be taken.
Bloating sensation, frequency of micturition all these can be side effects of
copper T.
Other possibility is presence of UTI.
Now you visit your gynecologist and undergo necessary tests and better to remove copper T and choose one of the above family planning methods with her advice.
take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor